Immunosuppressive therapy

What is Immunosuppressive therapy?

Immunosuppression involves an act that reduces the activation or efficacy of the immune system. Some portions of the immune system itself have immunosuppressive effects on other parts of the immune system, and immunosuppression may occur as an adverse reaction to treatment of other conditions.

In general, deliberately induced immunosuppression is performed to prevent the body from rejecting an organ transplant, treating graft-versus-host disease after a bone marrow transplant, or for the treatment of auto-immune diseases such as systemic lupus erythematosus, rheumatoid arthritis or Crohn's disease. This is typically done using medications, but may involve surgery (spleen removal), plasmapharesis, or radiation.

A person who is undergoing immunosuppression, or whose immune system is weak for other reasons (for example, chemotherapy or HIV), is said to be immunocompromised. An immunosuppressant is any agent that weakens the immune system, including immunosuppressive drugs and some environmental toxins.

Questions and answers on "Immunosuppressive therapy"

My mother suffered from aplastic anemia . her age is 60 she suffered from it 6 years ago and received atg immunosuppressive therapy twice . Her...

doctor1 MD

Hi,Bone marrow transplantation remains the standard of care for younger patients .Another option is Immunosuppressive therapy which might help to...

Read Full Thread   Ask a Doctor Now

Hello Dr,


these meds has so many dangerous side effects how can I take these ...what are my other options? And what are you suggesting that I have...

doctor1 MD

Brief Answer:
Yes,of course..

Detailed Answer:
Hello Nargis,

Hope you are good and thank you for following up..

I don't see any results. Please...

Read Full Thread   Ask a Doctor Now

Dear SIr/Madam,
My son 6yr old had an inward deviation in right eye in July 2006 and when we met the doctors, they have diagnosed it as Anterior...

doctor1 MD

Hello ,welcome to HCM
Your fears are real so is the risk-benefit ratio
1.     There are signs of steroid side effects in your son .Also there may be...

Read Full Thread   Ask a Doctor Now

Recent questions on  Immunosuppressive therapy

doctor1 MD

When an otherwise 50 year old man with kidney disease undergoes a kidney transplant after 3-4 months on dialysis , is his life expectancy...

doctor1 MD

what can be the cause of a drooping eye lid. that comes and goes

doctor1 MD

Hi, Is there any alternative form of treatment for MDS? If yes please do let me know. Also if I can get contact details, cost of the treatment,...

doctor1 MD

My mother suffered from aplastic anemia . her age is 60 she suffered from it 6 years ago and received atg immunosuppressive therapy twice . Her...

doctor1 MD

Dear SIr/Madam,

My son 6yr old had an inward deviation in right eye in July 2006 and when we met the doctors, they have diagnosed it as Anterior...

doctor1 MD

I received a cortisone injection in my shoulder three days ago from a Orthopedic Surgeon. I am now able to move my shoulder and start physical...

doctor1 MD

I ama diabetic for 25 years and ive had a kidny transplant reciently i was hospitalised and very sick im better now but I want back to have blood...

Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.